Alert archive / Indiana / Flash Flood Warnings in 2011

Flash Flood Warning 29, NWS Chicago, IL

July 29, 2011Benton County, Indiana; Iroquois County, Illinois

NWS Chicago, IL issued this flash flood warning at Jul 29, 2011, 9:02 AM EDT for Benton County, Indiana; Iroquois County, Illinois. It was in force for 5 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 29, 2011, 9:02 AM EDT (13:02 UTC)
Expired
Jul 29, 2011, 1:32 PM EDT
In force
5 hr
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Flood severity
None

Counties Iroquois County, IL, Benton County, IN

The radar

The Chicago radar (KLOT), 126 km from the middle of the area, began a volume at 13:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 29, 9:52 AM EDTHEAVY RAIN 3.6Fowler, INRAIN FELL SINCE 800 AM

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 1.0 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2011-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1383 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2011-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1383 J/kg
Mixed-layer CIN
-106 J/kg
Mixed-layer LCL
1000 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

060 
WGUS53 KLOT 291302
FFWLOT
ILC075-INC007-291900-
/O.NEW.KLOT.FF.W.0029.110729T1302Z-110729T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
902 AM EDT FRI JUL 29 2011

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BENTON COUNTY IN NORTHWEST INDIANA...
  SOUTHEASTERN IROQUOIS COUNTY IN EAST CENTRAL ILLINOIS...

* UNTIL 300 PM EDT FRIDAY/200 PM CDT FRIDAY/

* AT 900 AM EDT/800 AM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL       
  MOVING EAST ACROSS SOUTHEAST IROQUOIS AND CENTRAL BENTON COUNTIES.
  RADAR ESTIMATES THAT 2 TO 3 INCHES OF RAIN HAS ALREADY FALLEN      
  ACROSS CENTRAL BENTON COUNTY. AN ADDITIONAL 1 TO 3 INCHES OF RAIN 
  IS POSSIBLE THROUGH 1100 AM CDT...1000 AM EDT.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  ATKINSON...BARCE...DUNNINGTON...FOWLER...FREELAND PARK...LOCHIEL...
  OTTERBEIN...RAUB...STOCKLAND...TALBOT...TEMPLETON...WADENA...
  BOSWELL...MILFORD AND OXFORD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 4049 8753 4048 8780 4073 8776 4073 8723
      4074 8710 4074 8709 4047 8709 4048 8753

$$

CMS
2 follow-up statements
573 
WGUS73 KLOT 291431
FFSLOT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1031 AM EDT FRI JUL 29 2011

ILC075-INC007-291900-
/O.CON.KLOT.FF.W.0029.000000T0000Z-110729T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
IROQUOIS IL-BENTON IN-
1031 AM EDT FRI JUL 29 2011

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR BENTON AND SOUTHEASTERN
IROQUOIS COUNTIES UNTIL 300 PM EDT...

AT 1018 AM EDT...EMERGENCY MANAGEMENT REPORTED HIGH WATER WAS 
OCCURRING IN PORTIONS OF THE WARNED AREA. RADAR ESTIMATES THAT TWO 
TO THREE INCHES OF PRECIP FELL THIS MORNING OVER A PERIOD OF A 
COUPLE HOURS FROM WESTERN BENTON COUNTY EAST TO FOWLER...THEN 
NORTHEAST TO NEAR REMINGTON. EMERGENCY MANAGERS NEAR FOWLER REPORTED 
A STORM TOTAL OF 3.6 INCHES OF RAINFALL THIS MORNING. RUNOFF FROM 
THIS RAINFALL MAY CONTINUE TO POSE A FLASH FLOOD RISK DESPITE HEAVY 
RAIN HAVING ALREADY ENDED.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...ATKINSON...
BARCE...DUNNINGTON...FOWLER...FREELAND PARK...LOCHIEL...OTTERBEIN...
STOCKLAND...TALBOT...TEMPLETON...WADENA...BOSWELL...MILFORD AND
OXFORD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 4049 8753 4048 8780 4073 8776 4073 8723
      4074 8710 4074 8709 4047 8709 4048 8753

$$

BMD
384 
WGUS73 KLOT 291732
FFSLOT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
132 PM EDT FRI JUL 29 2011

ILC075-INC007-291747-
/O.CAN.KLOT.FF.W.0029.000000T0000Z-110729T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
IROQUOIS IL-BENTON IN-
132 PM EDT FRI JUL 29 2011

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR BENTON AND
SOUTHEASTERN IROQUOIS COUNTIES IS CANCELLED...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 4049 8753 4048 8780 4073 8776 4073 8723
      4074 8710 4074 8709 4047 8709 4048 8753

$$

BMD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 7:36 AM EDT, 1 hour 26 minutes earlier.

Area forecast discussion, Jul 29, 7:36 AM EDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
636 AM CDT FRI JUL 29 2011

.DISCUSSION...

337 AM...CONVECTION CONTINUES TO DEVELOP ACROSS NORTHWEST INDIANA
AS IT SHIFTS EAST EARLY THIS MORNING AS AN UPPER LEVEL WAVE
CONTINUES TO SHIFT EAST ACROSS SOUTHERN LOWER MICHIGAN. WHILE
OVERALL SPEED OF THIS ACTIVITY HAS LIMITED HEAVIER RAINFALL
AMOUNTS...WILL CONTINUE THE FLASH FLOOD WATCH ACROSS NORTHWEST
INDIANA UNTIL ITS 12Z EXPIRATION AND CANCEL IT FOR THE NORTHERN IL
COUNTIES AS VERY WEAK COLD FRONT SETTLES ACROSS THE AREA. THIS
FRONT WILL SLOWLY PUSH SOUTH ACROSS THE CWA DURING THE DAY.
ANOTHER UPPER LEVEL WAVE NOW PUSHING ACROSS NORTHERN MISSOURI WILL
MOVE ACROSS CENTRAL IL LATER TODAY AND EXPECT THE POSSIBILITY OF
ANOTHER ROUND OF THUNDERSTORMS TO AFFECT THE SOUTHERN HALF/THIRD
OF THE CWA THROUGH THIS EVENING. WHILE THESE STORMS MAY PRODUCE
VERY HEAVY RAIN...IT WILL BE OVER AREAS THAT HAVE BEEN RELATIVELY
DRY...FROM RECENT RAINS...AND WHILE LOCALIZED/MINOR FLOODING MAY
DEVELOP...IF THE HEAVY RAIN DEVELOPS...WILL NOT BE ISSUING A FLOOD
WATCH AT THIS TIME.

FOCUS THEN SHIFTS TO FOG DEVELOPMENT TONIGHT INTO SATURDAY MORNING.
UNDER CLEAR SKIES AND LIGHT WINDS...VISIBILITIES AT NUMEROUS
LOCATIONS HAVE TANKED ACROSS SOUTHERN WI INTO NORTHEAST IA EARLY
THIS MORNING. APPEARS THERE WILL BE A BREAK IN THE CLOUDS FOR A FEW
HRS THROUGH SUNRISE ACROSS NORTHERN IL...AND FOG DEVELOPMENT THIS
MORNING IS ALSO LIKELY...JUST NOT SURE HOW LOW VIS MAY DROP. BETTER
CONFIDENCE FOR FOG TONIGHT WITH CLEARING SKIES AND WINDS LIKELY TO
GO CALM IN MANY LOCATIONS. WOULD THINK DENSE FOG...OR AT LEAST
PATCHY DENSE FOG WOULD BE POSSIBLE BUT WILL CARRY JUST AREAS OF
FOG FOR NOW.

AS HIGH PRESSURE SETTLES OVER THE AREA SATURDAY...EXPECT DEWPOINTS
TO DROP SOME BUT WITH PLENTY OF SUN AND NO PUSH OF COOLER AIR...
EXPECT TEMPS BACK UP NEAR 90...THOUGH COOLER NEAR THE LAKE WITH A
LAKE BREEZE EXPECTED. THIS HIGH DRIFTS EAST SUNDAY WITH ANOTHER
WEAK COLD FRONT PUSHING SOUTH ACROSS THE WESTERN LAKES DURING THE
AFTERNOON. FLOW TURNS BACK SOUTHWESTERLY SUNDAY ALLOWING TEMPS TO
WARM A FEW MORE DEGREES ALONG WITH DEWPOINTS CREEPING BACK INTO THE
LOWER/MID 70S PRODUCING HEAT INDICES TO 100 OR SLIGHTLY HIGHER.
DEWPOINT FORECAST NOW A LITTLE BIT TRICKY IN GENERAL...GIVEN HOW
WET THE SOIL/GROUND IS AWAY FROM THE URBAN AREA...GUIDANCE/MODEL
DEWPOINTS MAY END UP BEING TOO LOW WHICH BECOMES A CONCERN LATER
NEXT WEEK WHEN THE MODELS ARE SUGGESTING UPPER 70S/LOWER 80S FOR
DEWPOINTS.

THIS FRONT WILL BRING A SLIGHT CHANCE FOR SHOWERS/THUNDERSTORMS
LATE SUNDAY AFTERNOON INTO MONDAY...MAINLY ACROSS THE NORTHERN CWA
BUT IT EVENTUALLY WASHES OUT WITH ANOTHER WEAK HIGH BUILDING ACROSS
THE REGION BY MONDAY EVENING. PATTERN APPEARS TO WANT TO REPEAT
ITSELF MID WEEK AS THE UPPER RIDGE TRIES TO BUILD INTO THE AREA BUT
TOO CLOSE TO THE EDGE WITH POSSIBLE PRECIP/CONVECTION...CLOUD
DEBRIS...ETC. TUESDAY INTO WEDNESDAY MAY END UP BEING VERY
WARM...ESPECIALLY ACROSS THE SOUTHERN CWA. CMS

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 12Z...

* BR/HZ VISIBILITY BORDERLINE MVFR UNTIL ABOUT 14Z.
* LIGHT NORTH WINDS SHIFTING TO NORTHEAST BY AFTERNOON.

PAW

//DISCUSSION...UPDATED 12Z...

FRONT THAT HELPED TRIGGER TSRA IN THE TERMINALS OVERNIGHT HAS
MOVED TO JUST SOUTH OF THE TERMINALS AND SLOWED DOWN. TSRA CONTINUE
TO THE SOUTH OF THE FRONT AND MAY GET CLOSE TO GYY DURING DURING
THE MORNING HOURS. LIGHT NORTHWEST TO NORTH WINDS BEHIND THE
FRONT WILL SHIFT TO NORTH TO NORTHEAST BY LATE MORNING.

BR/HZ VISIBILITIES OCCASIONALLY AT MVFR LEVELS WILL IMPROVE TO VFR
BY MID MORNING.

PAW

//ORD AND MDW CONFIDENCE...UPDATED 12Z...

* MEDIUM CONFIDENCE IN TIMING OF VISIBILITY IMPROVEMENT.
* MEDIUM CONFIDENCE IN WIND DIRECTION.

PAW

//OUTLOOK FOR ORD/MDW FOR 00Z SUNDAY-12Z FRIDAY...UPDATED 12Z...

SATURDAY NIGHT...VFR.

SUNDAY...CHANCE OF TSRA LATE...OTHERWISE VFR.

MONDAY...CHANCE OF TSRA...OTHERWISE VFR.

TUESDAY...CHANCE OF TSRA...OTHERWISE VFR.

WEDNESDAY...CHANCE OF TSRA...OTHERWISE VFR.

THURSDAY...CHANCE OF TSRA...OTHERWISE VFR.

PAW

&&

.MARINE...
305 AM CDT

SYNOPSIS...LOW PRESSURE OF 29.3 INCHES OVER EASTERN HUDSON BAY WILL
TRACK NORTHEAST INTO NORTHERN QUEBEC THIS MORNING. THIS WILL CAUSE A
COLD FRONT TRAILING FROM THE LOW TO SLOWLY PUSH SOUTHEAST ACROSS THE
FAR SOUTHERN PORT OF THE LAKE EARLY THIS MORNING. A RIDGE OF HIGH
PRESSURE AVERAGING 30.0 INCHES WILL BUILD FROM THE NORTHERN PLAINS
ACROSS THE WESTERN GREAT LAKES REGION BY FRIDAY NIGHT. THE RIDGE WILL
SLOWLY SLIDE SOUTHEAST OVER THE WEEKEND. BY SUNDAY AFTERNOON...A
COLD FRONT TRAILING FROM LOW PRESSURE AVERAGING 29.4 INCHES MOVING
EAST ACROSS HUDSON BAY WILL APPROACH NORTHERN LAKE MICHIGAN. THE
FRONT WILL SWEEP ACROSS THE LAKE LATE SUNDAY INTO EARLY
MONDAY...WITH HIGH PRESSURE AVERAGING 30.0 INCHES BUILDING INTO
THE WESTERN LAKES BEHIND THE FRONT. ANOTHER FRONT IS EXPECTED TO
CROSS THE LAKE LATER TUESDAY.

DETERMINING PREVAILING WIND DIRECTION OVER THE NEXT FEW DAYS WILL BE
THE MAIN FORECAST CHALLENGE. WIND FLOW ACROSS THE LAKE IS MORE OR
LESS NORTHWESTERLY EARLY THIS MORNING THOUGH THERE IS A FAIR AMOUNT
OF VARIABILITY FROM OB SITE TO OB SITE THANKS TO A WEAK PRESSURE
GRADIENT. A WEAK FRONTAL BOUNDARY OVER THE FAR SOUTHERN PART OF
THE LAKE WILL PUSH SOUTHWARD AS A COOL FRONTAL BOUNDARY YET THIS
MORNING AS A WEAK TROUGH OF LOW PRESSURE MOVES ACROSS LOWER
MICHIGAN. HIGH PRESSURE OVER THE NORTHERN PLAINS AND UPPER
MISSISSIPPI RIVER VALLEY WILL SPREAD EASTWARD INTO THE WESTERN LAKES
BEHIND THE FRONT. WINDS ARE EXPECTED TO TURN NORTHERLY AS THE LOW
AND FRONT MOVE AWAY FROM THE LAKE DURING THE MID/LATE MORNING HOURS.
SPEEDS MAY COME UP INTO THE 10-20 KT RANGE FOR A SHORT TIME LATE
THIS MORNING WITH A TIGHTER GRADIENT BETWEEN THE DEPARTING LOW AND
THE APPROACHING HIGH BUT THIS WILL BE SHORT LIVED. THE HIGH WILL BE
FIRMLY IN PLACE BY TONIGHT ALLOWING ANY INCREASED WINDS TO WEAKEN
AND THE DIRECTION TO BECOME VARIABLE. LIGHT AND VARIABLE WINDS LOOK
TO PREVAIL SATURDAY AS THE HIGH PASSES BUT SOUTHWEST WINDS WILL
INCREASE SATURDAY EVENING INTO SUNDAY BEHIND THE HIGH. A WEAK TROUGH
WILL CROSS THE NORTHERN SECTIONS OF THE LAKE SATURDAY NIGHT AND THIS
MAY BRING SLIGHTLY STRONGER WINDS THERE. HIGH PRESSURE RETURNS
SUNDAY NIGHT BRINGING ANOTHER PERIOD OF LIGHT AND VARIABLE WINDS BUT
A WELL ORGANIZED TROUGH WILL APPROACH TUESDAY BRINGING AN INCREASE
IN SOUTHERLY WINDS...WHICH MAY EXCEED 20 KT...WITH A SHIFT TO THE
NORTH LATER TUESDAY NIGHT AS THE TROUGH PASSES. STILL EARLY FOR
DETAILS BUT HIGH PRESSURE MAY BUILD IN RATHER QUICKLY WEDNESDAY
WHICH COULD KEEP WINDS FROM INCREASING TOO MUCH BUT IF THE GRADIENT
TIGHTENS ENOUGH IN THE PRESENCE OF COOL ADVECTION WINDS COULD REACH
THE 20 TO 30 KT RANGE FOR A TIME.

MDB

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...FLASH FLOOD WATCH...INZ001-INZ002 UNTIL 7 AM FRIDAY.

LM...NONE.
&&
Hazardous weather outlook, Jul 29, 5:22 AM EDT, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
422 AM CDT FRI JUL 29 2011

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
300930-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
422 AM CDT FRI JUL 29 2011 /522 AM EDT FRI JUL 29 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TODAY AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  THUNDERSTORMS...THE STRONGEST MAY PRODUCE:

  DAMAGING WINDS IN EXCESS OF 60 MPH.
  TORRENTIAL RAINFALL...WHICH MAY CAUSE LOCALIZED FLOODING.

  AREAS AFFECTED AND TIMING:

  SCATTERED THUNDERSTORMS ARE POSSIBLE SOUTH OF A LINE FROM
  CHICAGO TO MENDOTA THIS MORNING...AND THEN SOUTH OF A LINE FROM
  HEBRON INDIANA TO STREATOR ILLINOIS THIS AFTERNOON.

  DISCUSSION:

  A WEAK COLD FRONT WILL SLOWLY MOVE SOUTH ACROSS THE AREA TODAY.
  SCATTERED THUNDERSTORMS WILL BE POSSIBLE ALONG AND AHEAD OF THIS
  COLD FRONT. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING
  DAMAGING WINDS GUSTS AND TORRENTIAL RAINFALL OF 1 TO 2 INCHES
  PER HOUR WHICH MAY LEAD TO LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS WILL BE POSSIBLE SUNDAY AFTERNOON THROUGH MONDAY
AFTERNOON...MAINLY NORTH OF INTERSTATE 80 AS ANOTHER WEAK COLD
FRONT SAGS INTO NORTHERN ILLINOIS.

THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE ENTIRE AREA FROM
MONDAY NIGHT THROUGH THURSDAY.

HEAT INDICES MAY REACH 105 DEGREES MONDAY AND TUESDAY...MAINLY
SOUTH AND WEST OF A ROCKFORD TO FOWLER LINE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-300930-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
422 AM CDT FRI JUL 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT.

THERE IS CHANCE OF THUNDERSTORMS ACROSS FAR SOUTHERN LAKE MICHIGAN
THIS MORNING. WIND GUSTS TO 35 KNOTS ARE POSSIBLE WITH THE
STRONGEST STORMS.

AREAS OF FOG ARE POSSIBLE TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY THROUGH WEDNESDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-300930-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
422 AM CDT FRI JUL 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT.

THERE IS CHANCE OF THUNDERSTORMS ACROSS FAR SOUTHERN LAKE MICHIGAN
THIS MORNING. WIND GUSTS TO 35 KNOTS ARE POSSIBLE WITH THE
STRONGEST STORMS.

AREAS OF FOG ARE POSSIBLE ACROSS THE ENTIRE LAKE TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A CHANCE OF THUNDERSTORMS LATE SATURDAY NIGHT THROUGH
WEDNESDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

In the hours before

Local storm report, Jul 29, 5:25 AM EDT, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
425 AM CDT FRI JUL 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 AM     HEAVY RAIN       VALPARAISO              41.48N 87.05W
07/29/2011  M2.25 INCH       PORTER             IN   EMERGENCY MNGR

            IN APPROXIMATELY 1.5 HOURS...DURATION ESTIMATED.

0400 AM     FLASH FLOOD      VALPARAISO              41.48N 87.05W
07/29/2011                   PORTER             IN   EMERGENCY MNGR

            VEHICLE CAUGHT IN FLOOD WATERS IN TOWN.

&&

MDB
Special weather statement, Jul 29, 7:36 AM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
636 AM CDT FRI JUL 29 2011

ILZ019-021-032-291230-
GRUNDY IL-LA SALLE IL-LIVINGSTON IL-
636 AM CDT FRI JUL 29 2011

...SPECIAL WEATHER STATEMENT...

AT 631 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 30 MILES WEST OF TONICA TO
31 MILES SOUTHWEST OF TONICA TO 36 MILES SOUTHWEST OF FLANAGAN...
MOVING EAST AT 45 MPH.

WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...EXTREMELY
HEAVY DOWNPOURS...ARE EXPECTED WITH THESE STORMS. RAINFALL RATES OF
UP TO 2 INCHES PER HOUR ARE POSSIBLE. PONDING OF WATER ON ROADWAYS
AND IN LOW LYING AREAS IS LIKELY ALONG WITH VISIBILITY TO NEAR ZERO
AT TIMES.

LOCATIONS IMPACTED INCLUDE...
  PERU...               TONICA...             OGLESBY...
  LA SALLE...           UTICA...              FLANAGAN...
  STREATOR...           GRAND RIDGE...        NAPLATE...
  OTTAWA...             PONTIAC...            MARSEILLES...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. HEAVY RAINFALL CAN LEAD TO FLOODING OF LOW LYING AREAS SUCH AS
DITCHES...VIADUCTS...UNDERPASSES...CREEKS AND DRAINAGE AREAS. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4075 8859 4075 8893 4075 8894 4092 8894
      4093 8905 4110 8905 4111 8917 4142 8917
      4141 8827 4064 8824 4062 8858

MDB
Local storm report, Jul 29, 7:39 AM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
639 AM CDT FRI JUL 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 AM     HEAVY RAIN       5 NNW ADDISON           42.00N 88.05W
07/29/2011  M2.00 INCH       COOK               IL   COCORAHS

            RAIN IN THE PAST 3.5 HOURS

&&

ACS
Local storm report, Jul 29, 8:27 AM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
727 AM CDT FRI JUL 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       5 NNE VALPARAISO        41.54N 87.01W
07/29/2011  M2.32 INCH       PORTER             IN   CO-OP OBSERVER

            24 HOUR RAINFALL

&&

ACS
Special weather statement, Jul 29, 8:31 AM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
731 AM CDT FRI JUL 29 2011

ILZ019-023-032-039-291300-
FORD IL-KANKAKEE IL-LA SALLE IL-LIVINGSTON IL-
731 AM CDT FRI JUL 29 2011

...SPECIAL WEATHER STATEMENT...

AT 727 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES NORTH OF FLANAGAN
TO PONTIAC TO FAIRBURY TO 20 MILES WEST OF GIBSON CITY...MOVING EAST
AT 55 MPH.

WINDS UP TO 50 MPH...AND HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE
STORMS. ADDITIONAL THUNDERSTORMS ARE EXPECTED TO MOVE OVER THE SAME
AREA BRINGING ADDITIONAL HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
  PONTIAC...            FAIRBURY...           ODELL...
  FORREST...            DWIGHT...             CHATSWORTH...
  PIPER CITY...         GIBSON CITY...        CULLOM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. HEAVY RAINFALL CAN LEAD TO FLOODING OF LOW
LYING AREAS SUCH AS DITCHES...VIADUCTS...UNDERPASSES...CREEKS AND
DRAINAGE AREAS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS
HAVE PASSED.

LAT...LON 4040 8846 4061 8846 4062 8858 4075 8859
      4075 8893 4092 8894 4093 8905 4110 8905
      4111 8916 4110 8827 4099 8817 4069 8814
      4040 8821

BMD
Special weather statement, Jul 29, 8:48 AM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
748 AM CDT FRI JUL 29 2011

ILZ033-INZ010-019-291315-
BENTON IN-IROQUOIS IL-NEWTON IN-
748 AM CDT FRI JUL 29 2011

...SPECIAL WEATHER STATEMENT...

AT 744 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG
THUNDERSTORM NEAR WATSEKA...MOVING EAST AT 35 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...BRIEF HEAVY
DOWNPOURS...ARE POSSIBLE WITH THIS STORM. ADDITIONAL THUNDERSTORMS
TO THE WEST WILL CONTINUE TO MOVE ACROSS THE AREA...BRINGING MORE
HEAVY RAIN THIS MORNING.

LOCATIONS IMPACTED INCLUDE...
  ASHKUM...             WATSEKA...            SHELDON...
  RAUB...               MOROCCO...            KENTLAND...
  BEAVER CITY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. HEAVY RAINFALL CAN LEAD TO FLOODING OF LOW
LYING AREAS SUCH AS DITCHES...VIADUCTS...UNDERPASSES...CREEKS AND
DRAINAGE AREAS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM
HAS PASSED.

LAT...LON 4102 8739 4064 8738 4072 8799 4093 8797

BMD

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 4:17 AM EDTAreal Flood AdvisoryLOTLake, Porter3 hr
Jul 29, 5:10 AM EDTFlash Flood WarningLOTJasper, Porter5 hr
Jul 29, 8:48 AM EDTSpecial Weather StatementLOTNewton27 min
Jul 29, 9:19 AM EDTSpecial Weather StatementLOTJasper, Newton56 min
Jul 28, 11:41 PM EDTSpecial Weather StatementLOTCook34 min
Jul 29, 12:48 AM EDTAreal Flood AdvisoryLOTOgle, Winnebago3 hr
Jul 29, 12:55 AM EDTSevere Thunderstorm WarningLOTCook, DuPage35 min
Jul 29, 1:13 AM EDTSpecial Marine WarningLOT2 hr
Jul 29, 2:08 AM EDTSpecial Weather StatementLOTCook, DuPage, Kane, Lake, McHenry52 min
Jul 29, 2:33 AM EDTAreal Flood AdvisoryLOTCook, DuPage6 hr
Jul 29, 2:41 AM EDTSevere Thunderstorm WarningLOTCook, DuPage64 min
Jul 29, 3:08 AM EDTSpecial Marine WarningLOT82 min
Jul 29, 5:04 AM EDTSpecial Weather StatementLOTKankakee26 min
Jul 29, 6:37 AM EDTRiver Flood AdvisoryLOTLake5 hr
Jul 29, 6:37 AM EDTRiver Flood AdvisoryLOTCook5 hr
Jul 29, 6:37 AM EDTRiver Flood AdvisoryLOTCook39 hr
Jul 29, 7:36 AM EDTSpecial Weather StatementLOTGrundy, LaSalle, Livingston54 min
Jul 29, 8:31 AM EDTSpecial Weather StatementLOTFord, Livingston29 min

Nearby

Flash Flood Warnings in Indiana, 2011Flash Flood Warnings in Illinois, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.